MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA TIBIAL INSERT FIXED SPHERE FLEX SIZE 1/17 MM L

MEDACTA INTERNATIONAL SA TIBIAL INSERT FIXED SPHERE FLEX SIZE 1/17 MM L
Catalog Number 02.12.0117FL
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 06/20/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 17 july 2018; lot 132004: (b)(4) items manufactured and released on 09 july 2013.Expiration date: 2018-05-31; no anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Clinical evaluation performed by medical affairs manager on 12 july 2018; 1 year and 2 months after total knee replacement insert fixation screw backed out of the polyethylene insert.Immediate screw removal is strongly recommended.During arthroscopic surgery, visual inspection of articular surfaces can be performed in order to evaluate possible damages.No consequence should be expected for the absence of the screw in the future life of the implant.The cause for self-unscrewing of the insert screw is not known: one possibility is insufficient tightening torque, but other unknown conditions may also play a role.
 
Event or Problem Description
Unscrewing of the locking screw.Revision surgery planned for (b)(4) 2018.
 
Additional Manufacturer Narrative
On 30 july 2018 we were informed that the surgeon revised the liner.The surgery was completed successfully on (b)(6) 2018.

Brand Name
TIBIAL INSERT FIXED SPHERE FLEX SIZE 1/17 MM L
Common Device Name
TIBIAL INSERT FIXED
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key7706394
Report Number3005180920-2018-00522
Device Sequence Number13794303
Product Code JWH
UDI-Device Identifier07630030826054
UDI-Public07630030826054
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K121416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2018
Device Catalogue Number02.12.0117FL
Device Lot Number132004
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/20/2018
Supplement Date Received by Manufacturer06/20/2018
Initial Report FDA Received Date07/20/2018
Supplement Report FDA Received Date08/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR